Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2005, 12:52 PM EDT for Erie County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 12:52 PM EDT (16:52 UTC)
- Expired
- Jun 30, 2005, 1:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, OH
The radar
The Cleveland radar (KCLE), 68 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 301653
SVRCLE
OHC043-301745-
/O.NEW.KCLE.SV.W.0112.050630T1652Z-050630T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1252 PM EDT THU JUN 30 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
* UNTIL 145 PM EDT
* AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES NORTH OF SANDUSKY TO CASTALIA...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
MILAN...
SANDUSKY...
HURON...
BERLIN HEIGHTS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4147 8283 4145 8276 4147 8274 4146 8268
4149 8268 4144 8265 4139 8252 4139 8247
4143 8235 4128 8235 4129 8284 4142 8284
4143 8287
$$
BA2 follow-up statements
000
WWUS51 KCLE 301715
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
116 PM EDT THU JUN 30 2005
OHC043-301745-
/O.CON.KCLE.SV.W.0112.000000T0000Z-050630T1745Z/
ERIE OH-
116 PM EDT THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM EDT FOR ERIE
COUNTY...
AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR HURON...AND MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BERLIN HEIGHTS...
LAT...LON 4147 8283 4145 8276 4147 8274 4146 8268
4149 8268 4144 8265 4139 8252 4139 8247
4143 8235 4128 8235 4129 8284 4142 8284
4143 8287
$$
BM000
WWUS51 KCLE 301742
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
142 PM EDT THU JUN 30 2005
OHC043-301752-
/O.EXP.KCLE.SV.W.0112.000000T0000Z-050630T1745Z/
ERIE OH-
142 PM EDT THU JUN 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY WILL EXPIRE AT 145
PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORMS.
LAT...LON 4147 8283 4145 8276 4147 8274 4146 8268
4149 8268 4144 8265 4139 8252 4139 8247
4143 8235 4128 8235 4129 8284 4142 8284
4143 8287
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:30 AM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 30, 7:30 AM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 730 AM EDT THU JUN 30 2005 .AVIATION (12Z-12Z)... WIDESPREAD MARGINAL VIS WITH FOG/HAZE THIS MORNING WILL IMPROVE TO PREDOMINATELY VFR BY MID MORNING. SQUALL LINE STRETCHING FROM MI TO NWRN INDIANA MOVING EAST AROUND 40KT SHOULD BEGIN TO DIMINISH AS IT MOVES INTO SLIGHTLY MORE STABLE AIRMASS...BUT COULD REACH A TOL TO FDY LINE BEFORE IT DOES DISSIPATE. THEN LATER THIS AFTERNOON CONDITIONS BECOME UNSTABLE WITH CAPES EXCEDING 2000 J/KG AND LIS -4 TO -6 PRODUCING SCATTERED THUNDERSTORMS ACROSS FORECAST AREA...EXPECIALLY WESTERN OHIO. THEN OVERNIGHT THE COLD FRONT NOW ACROSS THE MISSISSIPPI VALLEY WILL MOVE INTO NE BY THIS TIME SATURDAY. && .SHORT TERM(TODAY-FRIDAY)... AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT OVR THE NRN PLAINS WL MOVE TOWARD THE REGION TODAY AND TONIGHT...PASSING THRU THE ENTIRE AREA BY FRI AFTN. SOME PATCHY FOG HAS DEVELOPED OVER THE EASTERN HALF OF THE AREA WITH CLR SKIES AND CALM WINDS. MAY SEE SOME LOCALLY DENSE GROUND FOG IN THESE AREAS...BUT NO ADVY ATTM. WL MENTION IN TEXT HOWEVER WITH SOME OBS SITES REPORTING VSBYS BLO 1SM. CONVECTION OVER WI ATTM SHOULD MOV INTO LOWER MI AND DIMINISH THIS MRNG. COULD SEE SOME REMNANT SHOWER ACTIVITY FROM THIS CONVECTION OVER TOL AREA BUT THE MAIN PROBLEM WITH THIS CONVECTION WL BE THE LEFTOVER BOUNDARIES THAT WL BE AROUND THIS AFTN AS Q-VECT CVRG MOVES INTO THE WESTERN PART OF THE AREA LATE THIS AFTN. THIS KINEMATIC FORCING SHOULD COMBINE WITH SBCAPE VALUES OF 2000-3000 J/KG TO CAUSE AN AREA OF STORMS TO DEVELOP OVER MI/IN THIS AFTN AND MOVE INTO WRN OH LATE THIS AFTN INTO THIS EVENING. INITIALLY THOUGHT ABOUT ADDING SVR MENTION IN THE TEXT...BUT OPTED NOT TO FOR THIS AFTN AS WIND FIELDS AND SHEAR FIELDS WL NOT BE VERY STRONG UNTIL TONIGHT AS THE S/WV AND FRONT APPROACHES. FRONT DOES NOT MOVE THRU THE REGION UNTIL LATER TONIGHT INTO FRI MORNING. COULD BE AN INTERESTING SCENARIO TONIGHT...ALTHOUGH MDLS ARE NOT PLAYING IT UP MUCH IN QPF FIELDS. BOTH THE NAM AND GFS SUGGEST THAT A STRONG LOW LVL JET WL DEVELOP OVERNIGHT OVER MI/WRN OH WHICH ALLOWS FOR SHEAR VALUES TO RISE SIGNIFICANTLY AFTER MIDNIGHT DURING FROPA. NAM SHOWS VERY STRONG 0-1KM SHEAR AS 925MB WINDS RISE TO 45KT IMMEDIATELY AHEAD OF FROPA. AM NOT SURE IF THIS MAY BE A CONVECTIVE FEEDBACK ARTIFACT...BUT EVEN THE GFS SHOWS HIGHER SHEAR VALUES AHEAD OF THE FROPA. THINKING IS THAT THERE WILL BE AFTN AND EARLY EVENING CONVECTION ASSOCIATED WITH THE DAYTIME HEATING AND LEFTOVER BOUNDARIES OVER THE WEST AND WK UPR Q-VECT CVRG. THEN...AS THE FRONT MOVES THRU LATE TONIGHT INTO FRI MRNG...THERE WL BE A BROKEN LINE THAT DEVELOPS AND MOVES THRU THE REGION OVERNIGHT INTO FRI MRNG. CERTAINLY THINK SVR IS POSSIBLE WITH THE STRONG FORCING...CONTINUED INSTABILITY AND BETTER SHEAR WITH FROPA. GFS ACTUALLY MUCH MORE AGGRESSIVE IN HANGING ONTO INSTABILITY OVERNIGHT...WHILE NAM SHOWS LESS (ALTHOUGH STILL 1000-1500 J/KG MUCAPE). AM ACTUALLY A LITTLE WORRIED ABOUT FAR ERN OH AND NW PA FRI MRNG/EARLY AFTN. BOTH MDLS DO NOT MOVE THE FRONT THRU THIS REGION UNTIL 18-21Z FRI. THIS COMBINED WITH THE INCREASING SHEAR AND DAYTIME HEATING MAY ALLOW FOR AN INTENSIFICATION OF THE LINE OF STORMS AS IT MOVES THRU THE ERN AREA FRI. IN FACT...SPC HAS PLACED THE FAR ERN AREAS UNDER A SLIGHT RISK FOR DAY 2 WHICH SEEMS REASONABLE. UPSTREAM TEMPS WERE IN THE LOWER 90S ON WED AND THIS SEEMS REASONABLE FOR TODAY GIVEN 850MB TEMPS CLOSE TO 20C. TOUGHER TEMP FCST ON FRI WITH FROPA. COULD SEE SOME WARM TEMPS OVER THE EAST FRI IF THE FRONT CAN BE DELAYED LONG ENOUGH. HAVE INCREASED TEMPS TO 80-85 EAST AND KEPT LOWER 80S WEST. && .LONG TERM (FRI NIGHT THRU WED)... NO MAJOR CHANGES MADE TO THE EXTENDED. WITH RAINFALL FRI AND COOLER TEMPS FRI NIGHT...PATCHY FOG IS POSSIBLE OVERNIGHT FRI INTO SAT MRNG. WKND LOOKS VERY PLEASANT WITH A CANADIAN HIGH OVER THE AREA THRU SUNDAY. HIGHS GENERALLY IN THE 70S SAT AND AROUND 80 SUNDAY UNDER CLEAR SKIES. A WEAK FRONTAL BOUNDARY MAY DRIFT SOUTH INTO THE REGION TUESDAY AND WEDNESDAY PER HPC THINKING. WE WILL INTRODUCE PCPN ON TUESDAY TO REFLECT THE APPROACH OF THE FRONT. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...MRD LONG TERM...MRD/REL AVIATION...DJB
Hazardous weather outlook, Jun 30, 5:24 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 524 AM EDT THU JUN 30 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 524 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A COLD FRONT OVER THE UPPER MIDWEST WILL MOVE THROUGH THE AREA LATE TONIGHT INTO FRIDAY. AHEAD OF THE FRONT...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTHERN OHIO LATE THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IN THE TOLEDO AND FINDLAY AREAS IS LATE THIS AFTERNOON AND THIS EVENING...WHILE THE BEST CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTHERN OHIO IS TONIGHT INTO FRIDAY MORNING. THE STORM PREDICTION CENTER HAS PLACED MOST OF OHIO UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ANY SEVERE THUNDERSTORM WILL HAVE HAIL OF AT LEAST THREE QUARTERS OF AN INCH AND WINDS 58 MPH OR GREATER. .DAYS TWO THROUGH SEVEN... THE STORM PREDICTION CENTER HAS PLACED EXTREME EASTERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS ON FRIDAY WILL BE EAST OF AKRON AND CLEVELAND...AND MAINLY IN THE MORNING AND EARLY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. MRD
In the hours before
Special weather statement, Jun 30, 10:43 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1043 AM EDT THU JUN 30 2005 OHZ003-006>008-017-018-027-301542- HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH- WYANDOT OH- INCLUDING THE CITIES OF...WOOSTER 1043 AM EDT THU JUN 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 PM... A LINE OF THUNDERSTORMS EXTENDS FROM THE EASTERN SECTIONS OF MICHIGAN SOUTHWARD INTO THE EASTERN SECTIONS OF INDIANA. THIS LINE HAS SEVERAL THUNDERSTORMS THAT ARE PRODUCING VERY HEAVY RAIN AND STRONG GUSTY WINDS. A FEW OF THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THE LINE WAS MOVING TO THE EAST AROUND 40 MILES AN HOUR. THIS MOVEMENT WILL BRING THE LINE OF STORMS NEAR TOLEDO...BOWLING GREEN AND FINDLAY IN BETWEEN 1130 AM TO NOON. THE LINE WILL REACH PORT CLINTON...FREMONT...TIFFIN AND UPPER SANDUSKY SHORTLY AFTER NOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:29 AM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 61 min |
| Jun 30, 11:39 AM EDT | Special Marine Warning | CLE | 96 min | |
| Jun 30, 12:00 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 60 min |
| Jun 30, 12:17 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca | 58 min |
| Jun 30, 12:25 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 35 min |
| Jun 30, 12:40 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 65 min |
| Jun 30, 1:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 30, 1:06 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 59 min |
| Jun 30, 1:16 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 50 min |
| Jun 30, 1:22 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 58 min |
| Jun 30, 1:29 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 61 min |
| Jun 30, 1:31 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 59 min |
| Jun 30, 1:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 67 min |
| Jun 30, 1:48 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 30, 1:50 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 41 min |
| Jun 30, 1:55 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 66 min |
| Jun 30, 2:20 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 47 min |
| Jun 30, 2:21 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 41 min |
| Jun 30, 2:34 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 41 min |
| Jun 30, 2:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 52 min |
| Jun 30, 3:26 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 53 min |
| Jun 30, 3:33 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 63 min |
| Jun 30, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.